Related Questions

Is it possible to first experience side effects after a week of being on doxycycline? I suddenly have bad unexplained stomach cramps whenever I eat.

Possible. Doxycycline can certainly cause gut upset and it may begin several days after beginning treatment. This may occur if you aren't always careful to take with bland food and adequate liquid. Spicy food, empty stomach makes stomach cramps more likely. But avoid antacids which can bind the antibiotic & keep it from being absorbed. If symptoms persist, though check with your doctor!
Yes. Sadly most drugs have side effects and antibiotics are no different. They often cause stomach ache, nause, or diarrhea. Try taking your medicine with your meals.
Yes. Sadly most drugs have side effects and antibiotics are no different. They often cause stomach ache, nause, or diarrhea. Try taking your medicine with your meals.

Can doxycycline hyclate 100mg twice daily for 9 days cause distended abdomen. If so, is it a dangerous side effect, should I discontinue taking it?

Bloated. It's possible that 10 days of doxycycline caused abdominal bloating and it's worth asking your physician if you can safely discontinue it as he/she knows why it was prescribed and whether you need any more antibiotic treatment. As long as you don't have associated abdominal pain, vomiting or stoppage of bowel movement, there is no present danger.

My Dr suspects IBD (due to stool sample result) - awaiting colonoscopy. Taking Doxycycline for Lyme. Am I likely to get C Diff? Currently have upper abdominal cramps, are they normal with Doxycycline?

Not uncommon. Doxycycline needs be taken with food but even then many people have gastric upset from it. It is impossible to predict whether you will have C difficile problem but I would recommend you take a probiotic whenever you are on an antibiotic. If your stomach still bothers you, ask your doctor to Rx an alternative.